Alert archive / Oregon / High Surf Warnings in 2008
High Surf Warning 1, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Jan 3, 2008, 3:53 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 4, 2008, 4:00 PM PST. It was in force for 23 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2008, 3:53 AM PST (11:53 UTC)
- In effect from
- Jan 4, 2008, 4:00 PM PST
- Expired
- Jan 5, 2008, 2:46 PM PST
- In force
- 23 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 4:00 PM PST | HEAVY RAIN 1.34 | 1 N Coos Bay, OR | 24 HOUR AMOUNT. |
| Jan 4, 4:14 PM PST | HEAVY RAIN 2.69 | 2 Se Riddle, OR | PAST 24 HOURS. |
| Jan 4, 7:00 PM PST | HEAVY RAIN 0.58 | 5 Ssw Roseburg, OR | 12 HOUR AMOUNT. |
| Jan 4, 10:07 PM PST | HEAVY RAIN 1.3 | 1 N Roseburg, OR | 24 HR AMOUNT ENDING 10PM. |
| Jan 5, 7:32 AM PST | HEAVY RAIN 1.72 | 2 Se Roseburg, OR | 24 HOUR ACCUMULATION ENDING AT 730 AM |
| Jan 5, 7:32 AM PST | HEAVY RAIN 1.83 | 2 Se Roseburg, OR | 24 HOUR ACCUMULATION ENDING AT 730AM |
| Jan 5, 7:58 AM PST | HEAVY RAIN 1.51 | 1 N Roseburg, OR | 24 HOUR ACCUMULATION...STORM TOTAL 2.49 |
| Jan 5, 12:06 PM PST | HEAVY RAIN 1.12 | 9 E Roseburg, OR | 1.12 INCHES RAIN IN THE PAST 24 HOURS. |
| Jan 5, 2:19 PM PST | HAIL 0.25 | 1 Nnw Port Orford, OR | SMALLER THAN PEA SIZED HAIL COVERING THE GROUND IN PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KMFR 031153 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 353 AM PST THU JAN 3 2008 ORZ021-022-032300- /O.NEW.KMFR.SU.W.0001.080105T0000Z-080106T0500Z/ /O.NEW.KMFR.SU.Y.0001.080104T1200Z-080105T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 353 AM PST THU JAN 3 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH SURF WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 PM PST SATURDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. SEAS OF 15 TO 18 FEET WILL RISE TO 19 TO 22 FEET EARLY FRIDAY THEN REACH 24 TO 30 FEET FRIDAY EVENING INTO SATURDAY EVENING. THE CENTER OF AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARD WESTERN CANADA WITH A VERY STRONG COLD FRONT EXPECTED TO REACH THE OREGON COAST FRIDAY MORNING. SEAS WILL DIMINISH SATURDAY NIGHT AFTER THE LOW MOVES INLAND. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ DW
8 follow-up statements
000 WHUS46 KMFR 031720 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 920 AM PST THU JAN 3 2008 ORZ021-022-040130- /O.NEW.KMFR.SU.Y.0002.080103T1800Z-080104T0000Z/ /O.CON.KMFR.SU.W.0001.080105T0000Z-080106T0500Z/ /O.CON.KMFR.SU.Y.0001.080104T1200Z-080105T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 920 AM PST THU JAN 3 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO 9 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO 9 PM PST SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. A STRONG FRONT IS MOVING TOWARDS THE COAST TODAY BRINGING STRONG SOUTHERLY WINDS AND BUILDING SEAS ALONG THE COAST. SEAS OF 19 TO 21 FEET ARE EXPECTED THROUGH THIS AFTERNOON DUE TO A COMBINATION OF STRONG SOUTHERLY WIND WAVES AND MODERATE WESTERLY SWELL. SOUTH AND SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE. SEAS WILL DIMINISH BRIEFLY BEHIND THE FRONT THIS EVENING TO 16 TO 18 FEET. THEN AS THE CENTER OF AN INTENSE LOW PRESSURE SYSTEM MOVES TOWARDS THE OREGON AND WASHINGTON COAST EARLY FRIDAY...A VERY STRONG COLD FRONT IS EXPECTED TO REACH THE OREGON COAST FRIDAY MORNING. STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS STORM WILL GENERATE SEAS OF 20 TO 24 FT FRIDAY MORNING AND FRIDAY AFTERNOON...INCREASING TO 24 TO 30 FEET FRIDAY EVENING INTO SATURDAY EVENING. SEAS WILL DIMINISH SATURDAY NIGHT AFTER THE LOW MOVES INLAND. INITIALLY...ON FRIDAY SOUTH AND SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE...SHIFTING TO THE THE WEST FACING SHORES LATE FRIDAY EVENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CC
000 WHUS46 KMFR 032319 CFWMFR WHUS46 KMFR 032305 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 318 PM PST THU JAN 3 2008 ORZ021-022-040815- /O.CAN.KMFR.SU.Y.0002.000000T0000Z-080104T0000Z/ /O.EXT.KMFR.SU.W.0001.080105T0000Z-080106T0000Z/ /O.CON.KMFR.SU.Y.0001.080104T1200Z-080105T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 318 PM PST THU JAN 3 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...HIGH SURF WARNING NOW IN EFFECT FROM 4 PM FRIDAY TO 4 PM PST SATURDAY... THE HIGH SURF WARNING IS NOW IN EFFECT FROM 4 PM FRIDAY TO 4 PM PST SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE CENTER OF AN INTENSE LOW PRESSURE SYSTEM WILL MOVE TOWARD THE WASHINGTON OFFSHORE WATERS FRIDAY MORNING...SENDING A VERY STRONG COLD FRONT TO THE OREGON COAST. STRONG SOUTH TO SOUTHWEST WINDS ASSOCIATED WITH THIS STORM WILL GENERATE SEAS OF 20 TO 24 FT ON FRIDAY...INCREASING TO SWELLS OF 25 TO 32 FEET FRIDAY NIGHT AND SATURDAY. SEAS WILL DIMINISH SATURDAY NIGHT AFTER THE LOW MOVES INLAND AND WEAKENS. INITIALLY...ON FRIDAY SOUTH AND SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE...SHIFTING TO THE THE WEST FACING SHORES LATE FRIDAY EVENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SANDLER
000 WHUS46 KMFR 040826 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1226 AM PST FRI JAN 4 2008 ORZ021-022-041630- /O.CON.KMFR.SU.W.0001.080105T0000Z-080106T0000Z/ /O.CON.KMFR.SU.Y.0001.080104T1200Z-080105T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1226 AM PST FRI JAN 4 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM PST THIS AFTERNOON... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM PST THIS AFTERNOON. THE CENTER OF AN INTENSE LOW PRESSURE SYSTEM WILL MOVE TOWARD THE WASHINGTON OFFSHORE WATERS FRIDAY MORNING...SENDING A VERY STRONG COLD FRONT TO THE OREGON COAST. STRONG SOUTH TO SOUTHWEST WINDS ASSOCIATED WITH THIS STORM WILL GENERATE SEAS OF 20 TO 24 FT ON FRIDAY...INCREASING TO SWELLS OF 25 TO 32 FEET FRIDAY NIGHT AND SATURDAY. SEAS WILL DIMINISH SATURDAY NIGHT AFTER THE LOW MOVES INLAND AND WEAKENS. INITIALLY...ON FRIDAY SOUTH AND SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE...SHIFTING TO THE THE WEST FACING SHORES LATE FRIDAY EVENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KMFR 041607 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 807 AM PST FRI JAN 4 2008 ORZ021-022-050015- /O.CON.KMFR.SU.W.0001.080105T0000Z-080106T0000Z/ /O.CON.KMFR.SU.Y.0001.000000T0000Z-080105T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 807 AM PST FRI JAN 4 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE CENTER OF AN INTENSE LOW PRESSURE SYSTEM WILL MOVE TOWARD THE WASHINGTON OFFSHORE WATERS THIS MORNING. STRONG SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING AS THE LOW PRESSURE MOVES TOWARDS THE COAST AND WILL GENERATE SEAS OF 20 TO 24 FT TODAY...INCREASING TO SWELLS OF 25 TO 32 FEET TONIGHT AND SATURDAY. SEAS WILL DIMINISH SATURDAY NIGHT AFTER THE LOW MOVES INLAND AND WEAKENS. INITIALLY...TODAY SOUTH AND SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE...SHIFTING TO THE THE WEST FACING SHORES LATE FRIDAY EVENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CC
000 WHUS46 KMFR 042250 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PST FRI JAN 4 2008 ORZ021-022-050700- /O.CON.KMFR.SU.W.0001.080105T0000Z-080106T0000Z/ /O.CON.KMFR.SU.Y.0001.000000T0000Z-080105T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 250 PM PST FRI JAN 4 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM TODAY UNTIL 4 PM PST SATURDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS WILL DIMINISH LATER TONIGHT...BUT FRESH SWELL OF 30 TO 35 FEET WILL MOVE IN THIS EVENING. THE SWELL WILL DIMINISH TO 25 TO 30 FEET SATURDAY AFTERNOON AND TO BELOW 20 FEET SUNDAY MORNING. INITIALLY...SOUTH AND SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE...SHIFTING TO THE THE WEST FACING SHORES LATE THIS EVENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ STOCKTON
000 WHUS46 KMFR 050644 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 PM PST FRI JAN 4 2008 ORZ021-022-051700- /O.CON.KMFR.SU.W.0001.000000T0000Z-080106T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1044 PM PST FRI JAN 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. FRESH SWELL OF 30 TO 35 FEET WILL CONTINUE ALONG THE SOUTHERN OREGON COAST OVERNIGHT. THE SWELL WILL DIMINISH TO 25 TO 30 FEET SATURDAY...20 TO 25 FEET SATURDAY NIGHT AND TO BELOW 20 FEET SUNDAY MORNING. INITIALLY...SOUTHWEST FACING SHORES WILL BE ESPECIALLY VULNERABLE...SHIFTING TO THE THE WEST FACING SHORES SATURDAY. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ DW
000 WHUS46 KMFR 051721 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 921 AM PST SAT JAN 5 2008 ORZ021-022-060000- /O.CON.KMFR.SU.W.0001.000000T0000Z-080106T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 921 AM PST SAT JAN 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SWELLS NEAR 30 FEET WILL DIMINISH TO AROUND 25 FEET LATER THIS AFTERNOON AND THEN FALL BELOW 20 FEET SUNDAY MORNING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ SANDLER
000 WHUS46 KMFR 052246 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 246 PM PST SAT JAN 5 2008 ORZ021-022-060700- /O.CAN.KMFR.SU.W.0001.000000T0000Z-080106T0000Z/ /O.NEW.KMFR.SU.Y.0003.080105T2246Z-080106T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 246 PM PST SAT JAN 5 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SWELLS AROUND 25 FEET WILL GRADUALLY DECREASE TO 20 FEET TONIGHT AND TO 16 TO 17 FEET SUNDAY AFTERNOON. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ STOCKTON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Jan 3, 1:08 AM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 3, 1:08 AM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
108 AM PST THU JAN 3 2008
.DISCUSSION...00Z NGM/NAM/GFS IN.
AND SO IT BEGINS. SOUTH WINDS ARE INCREASING ALONG THE
COAST...OVER THE RIDGES...AND IN THE SHASTA VALLEY AS THE FIRST OF
TWO FRONTS APPROACHES THE COAST. LIGHT PRECIPITATION IS CURRENTLY
BEING REPORTED AT BROOKINGS AND SHOULD COMMENCE EVERYWHERE ALONG
THE COAST ANYTIME NOW.
CURRENTLY A LONG WAVE UPPER TROUGH IS LOCATED OFFSHORE AROUND 14OW
AND A BROAD RIDGE IS CENTERED OVER THE GREAT PLAINS. THE PACIFIC
NORTHWEST IS CURRENTLY UNDER INCREASING SOUTHWEST FLOW ALOFT...A
GENERALLY STORMY PATTERN FOR THIS AREA.
THE RIDGE AND TROUGH WILL SLOWLY PROGRESS WEST...BUT AS IT DOES SO
A SERIES OF SHORT WAVES WILL EJECT FROM THE TROUGH AND SPEED
THROUGH THE AREA ON THE BRISK SOUTHWESTERLY FLOW. IT IS THESE
SHORT WAVES THAT WILL WREAK HAVOC ON THE AREA WITH STRONG WINDS
AND HEAVY SNOWS.
THE FIRST SHORT WAVE PUSHED A FRONT TO THE COAST BUT IT WEAKENED
AS IT DID SO AND THE FRONT STALLED NEAR THE COAST. A SECOND
STRONGER SHORT WAVE WILL MOVE ONSHORE LATER THIS MORNING AND THIS
WILL REJUVENATE THE FRONT AND PUSH IT INLAND. AS MENTIONED EARLIER
SOUTH WINDS ARE ALREADY INCREASING AND ONCE THE MOISTURE MOVES IN
ALL THE INGREDIENTS FOR THE UPCOMING STORM WILL BE IN PLACE.
PRECIPITATION WILL MOVE INLAND WITH THE FRONT TODAY. HEAVIER
SNOWFALL WILL COMMENCE TONIGHT AS STILL ANOTHER APPROACHING SHORT
WAVE INTENSIFIES THE STORM. SNOW LEVELS WILL INITIALLY BE AROUND
4000 FEET...LOWERING TO 3500 FEET NEAR MOUNT SHASTA BY THURSDAY
NIGHT. SNOWFALL AMOUNTS WILL BE MEASURED IN FEET RATHER THAN
INCHES OVER SISKIYOU COUNTY. THE HEAVY SNOW WILL CONTINUE THROUGH
FRIDAY WITH SNOW LEVELS IN THE 3500 TO 4500 FOOT RANGE. A COLD
FRONT WILL MOVE THROUGH FRIDAY EVENING AND HEAVY SNOW WILL
CONTINUE WITH SNOW LEVELS DROPPING TO 2500 FEET. STORM TOTALS
COULD EXCEED FIVE FEET OF SNOW THURSDAY THROUGH FRIDAY NIGHT OVER
WESTERN AND CENTRAL SISKIYOU COUNTY...ESPECIALLY FROM MOUNT SHASTA
TO MEDICINE LAKE AREA. THE CASCADES WILL SEE OCCASIONALLY HEAVY
SNOW THURSDAY NIGHT BUT HEAVIER SNOW WILL FALL THERE FRIDAY AND
FRIDAY NIGHT AS THE FLOW ALOFT BECOMES MORE WESTERLY...OPTIMIZING
OROGRAPHIC LIFT. THE KALMIOPSIS WILDERNESS AREA WILL ALSO SEE A
LOT OF SNOW...BUT SNOW LEVELS WILL REMAIN TOO HIGH IN THAT AREA TO
ISSUE ANY WATCHES/WARNINGS THERE.
SNOW SHOWERS WILL PERSIST THROUGH SATURDAY BUT THE INTENSITY WILL
DIMINISH A BIT. HOWEVER...WITH THE COLD AIR ALOFT MOVING IN...SOME
OF THE SHOWERS WILL BE QUITE INTENSE WITH THUNDER POSSIBLE ALONG
THE COAST BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH
SUNDAY. THE MUCH WEAKENED LONG WAVE TROUGH WILL FINALLY MOVE
ONSHORE SUNDAY NIGHT. WHILE SHOWERS WILL PERSIST...THEY WILL BE MUCH
LESS INTENSE FROM SUNDAY NIGHT ON.
A SHORT WAVE RIDGE WILL MOVE IN SUNDAY NIGHT AND IT WILL PUSH A
WARM FRONT THROUGH THE AREA MONDAY NIGHT...RAISING SNOW LEVELS. THE
PATTERN FOR THE FIRST PART OF NEXT WEEK WILL BE A SERIES OF LOW
AMPLITUDE SYSTEMS MOVING THROUGH...EACH BRINGING SOME WIND AND PRECIPITATION
TO THE AREA BUT VALUES WILL BE BELOW WARNING CRITERIA...EXCEPT
POSSIBLY SOME MINIMAL GALES OVER THE COASTAL WATERS.
&&
.AVIATION...VFR CONDITIONS WILL GIVE WAY TO MVFR CIGS/VSBYS WITH
ISOLD IFR CIGS/VSBYS LATER TONIGHT. WIDESPREAD IFR CONDITIONS WILL
DEVELOP OVER THE MOUNTAIN AREAS AND ALL OF SISKIYOU COUNTY FROM
THE CASCADES WEST LATER TODAY...WITH MVFR CONDITIONS AND SOME
AREAS OF VFR IN DOWNSLOPE AREAS IN THE WEST SIDE VALLEYS AND EAST
OF THE CASCADES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 7 PM PST THURSDAY FOR ORZ021-
ORZ022.
WINTER WEATHER ADVISORY FROM 4 PM THURSDAY TO 1 PM PST FRIDAY
FOR ORZ027-ORZ028.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING FOR ORZ027-ORZ028.
BLIZZARD WARNING FROM 5 PM THURSDAY TO 10 PM PST SATURDAY FOR .
CA...BLIZZARD WARNING FROM 5 PM THURSDAY TO 10 PM PST SATURDAY FOR
CAZ080-CAZ082-CAZ083.
HIGH WIND WARNING FROM 10 AM THURSDAY TO 12 PM PST FRIDAY FOR
CAZ081.
WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO 10 PM PST SATURDAY
FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 AM PST SATURDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST SUNDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
15/15/16Hazardous weather outlook, Jan 2, 5:01 PM PST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 501 PM PST WED JAN 2 2008 ORZ021-022-031600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 501 PM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT WINDS WILL INCREASE TONIGHT AHEAD OF A COLD FRONT APPROACHING THE COAST. AS A RESULT...A HIGH WIND WARNING IS IN EFFECT BEGINNING LATE TONIGHT AT 4 AM PST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH WIND WARNING WILL CONTINUE THROUGH 7 PM PST THURSDAY. PLEASE SEE PRODUCT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-031600- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 501 PM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A SERIES OF DISTURBANCES WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA OVER THE NEXT FEW DAYS. THIS WILL BRING STRONG WINDS AND HEAVY SNOW TO PARTS OF THE REGION BEGINNING THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BLIZZARD WARNING IS IN EFFECT FROM 5 PM PST THURSDAY AND WILL CONTINUE UNTIL 10 PM PST SATURDAY. PLEASE REFER TO THE PRODUCT FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-031600- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 501 PM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A SERIES OF DISTURBANCES WILL MOVE INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA OVER THE NEXT FEW DAYS. THIS WILL BRING STRONG WINDS AND HEAVY SNOW TO PARTS OF THE REGION BEGINNING THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM THURSDAY UNTIL 1 PM FRIDAY. IN ADDITION...A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PLEASE SEE THE PRODUCT FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-031600- CENTRAL SISKIYOU COUNTY- 501 PM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WINDS WILL BEGIN TO INCREASE AHEAD OF A COLD FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WARNING IS IN EFFECT FROM 10 AM PST THURSDAY UNTIL NOON PST FRIDAY. PLEASE SEE THE PRODUCT FOR MORE DETAILS. IN ADDITION...A STORM WILL MOVE INTO THE AREA FRIDAY BRINGING SOME SNOW TO THE AREA. AS A RESULT...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 AM PST FRIDAY THROUGH 10 PM PST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:53 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 36 hr |
| Jan 3, 8:33 AM PST | Wind Advisory | MFR | Curry, Douglas, Jackson, Josephine | 28 hr |
| Jan 3, 9:20 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 6 hr |
Nearby
High Surf Warnings in Oregon, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.